Drug interactions
Capsicum + Captopril
Severity: Minor
Capsicum and Captopril: minor interaction.
Last updated
For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.
Summary
Capsaicin from capsicum depletes substance P from sensory nerves, and oral intake may aggravate the cough that ACE inhibitors cause. This is a cough-related rather than a serious interaction.
What this interaction means in plain words
Capsicum and Captopril have a small, usually unimportant interaction. Most people can take both; the pharmacist may still mention it so that any unexpected effect is recognised.
Why it happens
Both agents affect sensory nerve peptides (substance P, bradykinin) involved in the cough reflex.
What to do
If cough worsens, consider whether capsicum or captopril is responsible and stop capsicum first; switch to an ARB if ACE inhibitor cough persists.
What to ask your pharmacist
- Is there anything I should notice while taking both?
- Do I need to tell my doctor at the next visit?
Pro+ members
Unlock the full page
Create an account and start a Pro+ trial to unlock the full management advice for Capsicum and Captopril, the additional notes, the evidence detail and the whole-prescription interaction checker.
- Full clinical management advice
- Additional notes
- Evidence detail
- Interaction checker for a whole prescription
Try Pro+ free for 7 days on the web. No card needed.
Other interactions of Captopril
- Aliskiren + Captopril Contraindicated
- Captopril + Sacubitril / valsartan Contraindicated
- Captopril + Sacubitril-valsartan Contraindicated
- Amifostine + Captopril Major
- Amiloride + Captopril Major
- Amlodipine-hydrochlorothiazide-valsartan + Captopril Major
Frequently asked questions
Can I take Capsicum with Captopril?
MediHelp rates the interaction as minor. Capsicum and Captopril have a small, usually unimportant interaction. Most people can take both; the pharmacist may still mention it so that any unexpected effect is recognised. Capsaicin from capsicum depletes substance P from sensory nerves, and oral intake may aggravate the cough that ACE inhibitors cause. This is a cough-related rather than a serious interaction.
How serious is the interaction between Capsicum and Captopril?
MediHelp rates it minor, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: If cough worsens, consider whether capsicum or captopril is responsible and stop capsicum first; switch to an ARB if ACE inhibitor cough persists.
What other medicines interact with Captopril?
MediHelp also lists interactions of Captopril with, for example, Aliskiren, Sacubitril / valsartan, Sacubitril-valsartan. The full list is on the Captopril page.
Full monographs, dosing and an interaction checker in the MediHelp app
Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.